abcde-1-1 asked in HealthMental Health · 1 decade ago

what happens if you're on zoloft and you drink?

what happens if someone is on zoloft for depression and they drink a substantial amount and get drunk, but only occasionally? will it have adverse effects like put them farther into depression, or will it have no effects?

10 Answers

Relevance
  • 1 decade ago
    Best Answer

    Alcohol is a depressant just to start with, so of course you would be defeating the purpose of taking your medication and become more depressed. To drink while on any medication eliminates the medication and one must begin all over again. If you really want to get well, alcohol is not the way to do it. Try and find something else to enjoy, and I don't mean drugs. If you cannot enjoy life and must drink to change how you feel, then I would suggest it's time to get into some recovery program or see a counsellor. Take care, and good mental health #1

  • Kelly
    Lv 5
    1 decade ago

    I an on Zoloft and can't really drink anymore. I used to drink a lot, but not in a bad way. I mean my friends and I would go out to eat and order margaritas, or we'd go see a band and have drinks, etc. I've been on anti-depressants for about 8 years and Zoloft is the first one I can't drink with.

    It's very frustrating because it's not the same every time. Sometimes I'll be just fine. But then other times it will cause my mood to drop suddenly and extremely low. I've pretty much just given up drinking.

  • 3 years ago

    Drinking On Zoloft

  • 1 decade ago

    Well, alcohol can have an effect on a persons mood making them more depressed and what not, but that doesn't mean everyone is like that. Some people can drink even get drunk occasionally without feeling negative mood effects, even some people who are depressed. The reason that they warn people not to drink while taking Zoloft is because there are plenty of people, especially the depressed, who find it effects their mood negatively. Also, I find anecdotal evidence, that antidepressants + alcohol = drunk faster and further impaired judgement especially stimulating antidepressants like Zoloft and Prozac that make you feel more like a wide awake drunk (like mixing energy drinks with alcohol) rather than realizing just how drunk you are. Also, antidepressants can, for some people, increase risks of suicide and impulsive behaviour and decrease quality of sleep, as can alcohol. Another reason it is discouraged to drink while taking antidepressants is that some people use alcohol for anxiety symptoms, 'cause alcohol will temporarily calm you down, but if your antidepressant is causing you to be more anxious or to have more/too much energy, alcohol is not going to fix it (you need to see your doctor for that) and you're increasing your likelihood of becoming more than just a social drinker.

  • How do you think about the answers? You can sign in to vote the answer.
  • 4 years ago

    I am currently on Zoloft to. It is not a good idea to drinks energy drinks with it especially that many. I don't know for sure what would happen but the write up that cam e with the prescription says that you are not suppose to even take herbal products with this medicine without consulting your DR. It says very serious, possibly fatal drug interactions may accur. Please do me a favor and ask your DR. before drinking those energy drinks while on this medication. If you have already done this, and you start feeling any peculiar symptoms, Go to the ER. Love and prayers, Angel

  • Anonymous
    4 years ago

    This Site Might Help You.

    RE:

    what happens if you're on zoloft and you drink?

    what happens if someone is on zoloft for depression and they drink a substantial amount and get drunk, but only occasionally? will it have adverse effects like put them farther into depression, or will it have no effects?

    Source(s): 39 zoloft drink: https://biturl.im/EcE2n
  • 1 decade ago

    Some people on Zoloft have seizures if they drink a lot.

    Alcohol does tend to undo the good effects of antidepressants.

    If you feel you are acting "wild" - drinking too much, having sex with people you would not usually look twice at, spending too much money- go to a shrink and talk about changing your medication. Wild behavior can be a side effect of antidepressants.

  • 1 decade ago

    Drinking will lesson the effects of the Zoloft and most likely this person will experience depression.

    If this person is drinking to get drunk even on different occasions they may have a problem. Normal drinkers don't drink to get drunk. I would also suggest this person check with the doctor who prescribed the medication and let them know what's going on.

  • Anonymous
    1 decade ago

    I've done it before, alcohol does opposite of anti-depressants, affects may vary. I also done drugs on Prozac, out of nowhere sometimes it feels like, i'm not really alive and my body is not mine, i'm just using it and tiny bit of drowsiness. Not sure if it was mixture with drugs or alcohol mixed. It's definately not worth it.

  • 1 decade ago

    nothin really happenens ive ben on it 4 8 years but evertbody is different u no what im screamin

Still have questions? Get your answers by asking now.